April  2011, 29(2): 595-613. doi: 10.3934/dcds.2011.29.595

Generalized solutions to nonlinear stochastic differential equations with vector--valued impulsive controls

1. 

Dipartimento di Matematica Pura ed Applicata, Via Trieste, 63, 35121 Padova, Italy

2. 

Dipartimento di Metodi e Modelli Matematici, per le Scienze Applicate, Via Trieste, 63, 35121 Padova

Received  September 2009 Revised  March 2010 Published  October 2010

We develop a notion of generalized solution to a stochastic differential equation depending in a nonlinear way on a vector--valued stochastic control process $\{U_t\},$ merely of bounded variation, and on its derivative. Our results rely on the concept of Lipschitz continuous graph completion of $\{U_t\}$ and the generalized solution turns out to coincide a.e. with the limit of classical solutions to (1). In the linear case our notion of solution is equivalent to the usual one in distributional sense. We prove that the generalized solution does not depend on the particular graph-completion of the control process $\{U_t\}$ both for vector-valued controls under a suitable commutativity condition and for scalar controls.
Citation: Monica Motta, Caterina Sartori. Generalized solutions to nonlinear stochastic differential equations with vector--valued impulsive controls. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 595-613. doi: 10.3934/dcds.2011.29.595
References:
[1]

L. Alvarez, Singular stochastic control, linear diffusions, and optimal stopping: A class of solvable problems, SIAM J. Control Optim., 39 (2001), 1697-1710. doi: doi:10.1137/S0363012900367825.

[2]

L. Alvarez, Singular stochastic control in the presence of a state-dependent yield structure, Stochastic Process. Appl., 86 (2000), 323-343. doi: doi:10.1016/S0304-4149(99)00102-7.

[3]

A. Bressan, On differential systems with impulsive controls, Rend. Sem. Mat.Univ. Padova, 78 (1987), 227-235.

[4]

A. Bressan and F. Rampazzo, On differential systems with vector-valued impulsive controls, Boll. Un. Mat. Ital. B, 7 (1988), 641-656.

[5]

A. Bressan and F. Rampazzo, Impulsive control systems with commutative vector fields, Jour. of Optim. Theory and Appl., 7 (1991), 67-83. doi: doi:10.1007/BF00940040.

[6]

J. R. Dorroh, G. Ferreyra and P. Sundar, A technique for stochastic control problems with unbounded control set, Jour. of Theoretical Probability, 12 (1999), 255-270 doi: doi:10.1023/A:1021761030407.

[7]

F. Dufour and B. M. Miller, Generalized solutions in nonlinear stochastic control problems, SIAM J. Control Optim., 40 (2002), 1724-1745. doi: doi:10.1137/S0363012900374221.

[8]

F. Dufour and B. M. Miller, Singular stochastic control problems, SIAM J. Control Optim., 43 (2004), 708-730. doi: doi:10.1137/S0363012902412719.

[9]

R. J. Elliott, "Stochastic Calculus and Applications," Applications of Mathematics (New York), 18, Springer-Verlag, New York, 1982.

[10]

O. Hájek, Book review: Differential systems involving impulses, Bull. Americ. Math. Soc., 12 (1985), 272-279. doi: doi:10.1090/S0273-0979-1985-15377-7.

[11]

S. He, J. Wang and J. Yan, "Semimartingale Theory and Stochastic Calculus," Science Press, New York, 1992.

[12]

J. Jacod, "Calculus Stochastique et Problémes de Martingales," Lecture notes in Math., 714, Springer-Verlag, Berlin, 1979.

[13]

J. Jacod and A. N. Shiryaev, "Limit Theorems for Stochastic Processes," Second edition, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 288, Springer-Verlag, Berlin, 2003.

[14]

I. Karatzas and S. E. Shreve, "Brownian Motion and Stochastic Calculus," Second edition, Graduate Texts in Mathematics, 113, Springer-Verlag, New York, 1991.

[15]

J. M. Lasry and P. L. Lions, Une classe nouvelle de problèmes singuliers de contrôle stochastique, C. R. Acad. Sci. Paris Sér. I Math., 331 (2000), 879-885. doi: doi:10.1016/S0764-4442(00)01740-7.

[16]

J. M. Lasry and P. L. Lions, Towards a self-consistent theory of volatility, J. Math. Pures Appl., 86 (2006), 541-551. doi: doi:10.1016/j.matpur.2006.04.006.

[17]

M. Motta and F. Rampazzo, Space-time trajectories of nonlinear systems driven by ordinary and impulsive controls, Differential Integral Equations, 8 (1995), 269-288.

[18]

M. Motta and C. Sartori, Finite fuel problem in nonlinear singular stochastic control, SIAM J. Control Optim., 46 (2007), 1180-1210. doi: doi:10.1137/050637236.

[19]

P. Protter, "Stochastic Integration and Differential Equations. Second Edition," in "Applications of Mathematics" (New York), 21; republished as "Stochastic Modelling and Applied Probability," Springer-Verlag, Berlin, 2004.

[20]

F. Rampazzo, Lie brackets and impulsive controls: An unavoidable connection, in "Differential Geometry and Control" (Boulder, CO, 1997), 279-296, Proc. Sympos. Pure Math., 64, Amer. Math. Soc., Providence, RI, (1999).

[21]

D. Revuz and M. Yor, "Continuous Martingales and Brownian Motion," 2nd edition, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293, Springer-Verlag, Berlin, 1994.

[22]

H. J. Sussmann, On the gap between deterministic and stochastic ordinary differential equations, Ann. of Probability, 6 (1978), 19-41. doi: doi:10.1214/aop/1176995608.

[23]

H. J. Sussmann, Lie brackets, real analyticity and geometric control, in "Differential Geometric Control Theory" (Houghton, Mich., (1982), 1-116, Progr. Math., 27, Birkhäuser Boston, Boston, MA, 1983.

show all references

References:
[1]

L. Alvarez, Singular stochastic control, linear diffusions, and optimal stopping: A class of solvable problems, SIAM J. Control Optim., 39 (2001), 1697-1710. doi: doi:10.1137/S0363012900367825.

[2]

L. Alvarez, Singular stochastic control in the presence of a state-dependent yield structure, Stochastic Process. Appl., 86 (2000), 323-343. doi: doi:10.1016/S0304-4149(99)00102-7.

[3]

A. Bressan, On differential systems with impulsive controls, Rend. Sem. Mat.Univ. Padova, 78 (1987), 227-235.

[4]

A. Bressan and F. Rampazzo, On differential systems with vector-valued impulsive controls, Boll. Un. Mat. Ital. B, 7 (1988), 641-656.

[5]

A. Bressan and F. Rampazzo, Impulsive control systems with commutative vector fields, Jour. of Optim. Theory and Appl., 7 (1991), 67-83. doi: doi:10.1007/BF00940040.

[6]

J. R. Dorroh, G. Ferreyra and P. Sundar, A technique for stochastic control problems with unbounded control set, Jour. of Theoretical Probability, 12 (1999), 255-270 doi: doi:10.1023/A:1021761030407.

[7]

F. Dufour and B. M. Miller, Generalized solutions in nonlinear stochastic control problems, SIAM J. Control Optim., 40 (2002), 1724-1745. doi: doi:10.1137/S0363012900374221.

[8]

F. Dufour and B. M. Miller, Singular stochastic control problems, SIAM J. Control Optim., 43 (2004), 708-730. doi: doi:10.1137/S0363012902412719.

[9]

R. J. Elliott, "Stochastic Calculus and Applications," Applications of Mathematics (New York), 18, Springer-Verlag, New York, 1982.

[10]

O. Hájek, Book review: Differential systems involving impulses, Bull. Americ. Math. Soc., 12 (1985), 272-279. doi: doi:10.1090/S0273-0979-1985-15377-7.

[11]

S. He, J. Wang and J. Yan, "Semimartingale Theory and Stochastic Calculus," Science Press, New York, 1992.

[12]

J. Jacod, "Calculus Stochastique et Problémes de Martingales," Lecture notes in Math., 714, Springer-Verlag, Berlin, 1979.

[13]

J. Jacod and A. N. Shiryaev, "Limit Theorems for Stochastic Processes," Second edition, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 288, Springer-Verlag, Berlin, 2003.

[14]

I. Karatzas and S. E. Shreve, "Brownian Motion and Stochastic Calculus," Second edition, Graduate Texts in Mathematics, 113, Springer-Verlag, New York, 1991.

[15]

J. M. Lasry and P. L. Lions, Une classe nouvelle de problèmes singuliers de contrôle stochastique, C. R. Acad. Sci. Paris Sér. I Math., 331 (2000), 879-885. doi: doi:10.1016/S0764-4442(00)01740-7.

[16]

J. M. Lasry and P. L. Lions, Towards a self-consistent theory of volatility, J. Math. Pures Appl., 86 (2006), 541-551. doi: doi:10.1016/j.matpur.2006.04.006.

[17]

M. Motta and F. Rampazzo, Space-time trajectories of nonlinear systems driven by ordinary and impulsive controls, Differential Integral Equations, 8 (1995), 269-288.

[18]

M. Motta and C. Sartori, Finite fuel problem in nonlinear singular stochastic control, SIAM J. Control Optim., 46 (2007), 1180-1210. doi: doi:10.1137/050637236.

[19]

P. Protter, "Stochastic Integration and Differential Equations. Second Edition," in "Applications of Mathematics" (New York), 21; republished as "Stochastic Modelling and Applied Probability," Springer-Verlag, Berlin, 2004.

[20]

F. Rampazzo, Lie brackets and impulsive controls: An unavoidable connection, in "Differential Geometry and Control" (Boulder, CO, 1997), 279-296, Proc. Sympos. Pure Math., 64, Amer. Math. Soc., Providence, RI, (1999).

[21]

D. Revuz and M. Yor, "Continuous Martingales and Brownian Motion," 2nd edition, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293, Springer-Verlag, Berlin, 1994.

[22]

H. J. Sussmann, On the gap between deterministic and stochastic ordinary differential equations, Ann. of Probability, 6 (1978), 19-41. doi: doi:10.1214/aop/1176995608.

[23]

H. J. Sussmann, Lie brackets, real analyticity and geometric control, in "Differential Geometric Control Theory" (Houghton, Mich., (1982), 1-116, Progr. Math., 27, Birkhäuser Boston, Boston, MA, 1983.

[1]

Hancheng Guo, Jie Xiong. A second-order stochastic maximum principle for generalized mean-field singular control problem. Mathematical Control and Related Fields, 2018, 8 (2) : 451-473. doi: 10.3934/mcrf.2018018

[2]

Chunjiang Qian, Wei Lin, Wenting Zha. Generalized homogeneous systems with applications to nonlinear control: A survey. Mathematical Control and Related Fields, 2015, 5 (3) : 585-611. doi: 10.3934/mcrf.2015.5.585

[3]

Liangquan Zhang, Qing Zhou, Juan Yang. Necessary condition for optimal control of doubly stochastic systems. Mathematical Control and Related Fields, 2020, 10 (2) : 379-403. doi: 10.3934/mcrf.2020002

[4]

Yuanzhuo Song, Zhen Wu. The general maximum principle for stochastic control problems with singular controls. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022106

[5]

Yuri B. Gaididei, Carlos Gorria, Rainer Berkemer, Peter L. Christiansen, Atsushi Kawamoto, Mads P. Sørensen, Jens Starke. Stochastic control of traffic patterns. Networks and Heterogeneous Media, 2013, 8 (1) : 261-273. doi: 10.3934/nhm.2013.8.261

[6]

Tyrone E. Duncan. Some topics in stochastic control. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1361-1373. doi: 10.3934/dcdsb.2010.14.1361

[7]

Zhenyu Lu, Junhao Hu, Xuerong Mao. Stabilisation by delay feedback control for highly nonlinear hybrid stochastic differential equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4099-4116. doi: 10.3934/dcdsb.2019052

[8]

Ying Hu, Shanjian Tang. Mixed deterministic and random optimal control of linear stochastic systems with quadratic costs. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 1-. doi: 10.1186/s41546-018-0035-x

[9]

Yuanyuan Li, Yunliang Wei. Composite control with observers for a class of stochastic systems with multiple disturbances. Discrete and Continuous Dynamical Systems - S, 2022, 15 (7) : 1859-1870. doi: 10.3934/dcdss.2022019

[10]

N. U. Ahmed. Weak solutions of stochastic reaction diffusion equations and their optimal control. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1011-1029. doi: 10.3934/dcdss.2018059

[11]

Zhuo Jin, Ming Qiu, Ky Q. Tran, George Yin. A survey of numerical solutions for stochastic control problems: Some recent progress. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 213-253. doi: 10.3934/naco.2022004

[12]

Jiongmin Yong. Stochastic optimal control — A concise introduction. Mathematical Control and Related Fields, 2020  doi: 10.3934/mcrf.2020027

[13]

Monica Motta, Caterina Sartori. Uniqueness results for boundary value problems arising from finite fuel and other singular and unbounded stochastic control problems. Discrete and Continuous Dynamical Systems, 2008, 21 (2) : 513-535. doi: 10.3934/dcds.2008.21.513

[14]

Parisa Seifi, Seyed Kamal Hosseini Sani. Barrier Lyapunov functions-based adaptive neural tracking control for non-strict feedback stochastic nonlinear systems with full-state constraints: A command filter approach. Mathematical Control and Related Fields, 2022  doi: 10.3934/mcrf.2022024

[15]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control and Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[16]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[17]

Xiaoshan Chen, Fahuai Yi. Free boundary problem of Barenblatt equation in stochastic control. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1421-1434. doi: 10.3934/dcdsb.2016003

[18]

Chonghu Guan, Xun Li, Zuo Quan Xu, Fahuai Yi. A stochastic control problem and related free boundaries in finance. Mathematical Control and Related Fields, 2017, 7 (4) : 563-584. doi: 10.3934/mcrf.2017021

[19]

Christine Burggraf, Wilfried Grecksch, Thomas Glauben. Stochastic control of individual's health investments. Conference Publications, 2015, 2015 (special) : 159-168. doi: 10.3934/proc.2015.0159

[20]

Fulvia Confortola, Elisa Mastrogiacomo. Optimal control for stochastic heat equation with memory. Evolution Equations and Control Theory, 2014, 3 (1) : 35-58. doi: 10.3934/eect.2014.3.35

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (73)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]